Wildfire, San Diego
- When
- July 6, 1:00 PM PST to 4:00 PM PST
- Where
- San Diego County, Miramar
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A 5 acre brush fire burned part of the roof of a large grocery store.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A 5 acre brush fire burned part of the roof of a large grocery store.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 6, 8:30 AM PST, 4 hours 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SAT JUL 6 2002 .SYNOPSIS...BUILDING HIGH PRESSURE OVER THE SOUTHWEST WILL BRING A WARMING TREND TO MOST AREAS INTO NEXT WEEK. ONSHORE FLOW AND A DECREASING MARINE LAYER WILL RESULT IN LESS EXTENSIVE NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG...HOWEVER AREAS OF LOW CLOUDS AND FOG WILL LINGER NEAR THE BEACHES INTO THE AFTERNOON. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS TUESDAY INTO THE END OF NEXT WEEK. .DISCUSSION...LOW CLOUDS/LOCAL FOG WERE INTO ALL COASTAL AREAS...MOST OF SAN INLAND VALLEYS AND PART OF THE INLAND EMPIRE THIS AM. HI CLOUDS IN WSW FLOW ALOFT...OTHERWISE CLEAR. 12Z NKX SOUNDING HAD A FAIRLY STRONG INVERSION BASED NEAR 1700 FT...ABOUT 700 FT LOWER THAN 24 HOURS PREVIOUS. WEAKENING ONSHORE GRADIENTS WITH 5-6 MB SAN-IPL. UPPER HI WILL CONTINUE TO BUILD OVER THE SW INTO MID WEEK. AS THE CENTER OF THE HI SHIFT N THEN ELY FLOW AROUND THE S SIDE WILL BRING MAINLY MID AND HI LEVEL MOISTURE TUE INTO THE END OF NEXT WEEK FOR A CHANCE OF AFTERNOON/EVE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. IF THUNDERSTORMS FORM OVER THE MOUNTAINS THEN THEY COULD DRIFT OUT OVER THE INLAND VALLEYS AND COASTAL AREAS IN THE ELY FLOW ALOFT. AN ELY WAVE LATE TUE COULD ENHANCE THUNDERSTORMS...ESPECIALLY S. HOWEVER...STILL A LITTLE TOO FAR OUT TO INCLUDE THUNDERSTORMS W OF MOUNTAINS...ESPECIALLY SINCE MODELS HAVE BEEN A BIT OFF ON THE DETAILS THE MOISTURE FLOW AND ELY WAVES. WARMING TREND IN MOST AREAS WILL CONTINUE INTO MON AND LEVEL OFF TUE. MAX TEMPS COULD GET NEAR RECORD LEVEL INLAND/MOUNTAINS/DESERTS MON/TUE. IF ENOUGH RH/CLOUDS DEVELOP TUE THEN MAX TEMPS MAY BE A LITTLE LOWER BUT HEAT INDICES COULD GET NEAR WARNING LEVEL IN THE INLAND VALLEYS. WILL ISSUE HAZARDOUS WEATHER OUTLOOK IN AN SPS FOR THE HEAT. SEA BREEZE TO DESERT THERMAL LOW WILL HELP MODERATE MAX TEMPS NEAR THE COAST. MARINE LAYER WILL CONTINUE TO GET SQUASHED UNDER THE BUILDING HI FOR LESS EXTENSIVE NIGHT/MORNING LOW CLOUDS. LOW CLOUDS/FOG SHOULD LINGER NEAR THE BEACHES INTO THE AFTERNOONS UNDER A STRONG/SHALLOW INVERSION SUN/MON. HI CLOUDS WILL CONTINUE TO DRIFT OVER THE SW FLOW ALOFT THROUGH SUN. LONGER RANGE PROGS INDICATE SLOWLY WEAKENING UPPER HI REMAINING OVER THE SW. THERE WILL CONTINUE TO BE THE THREAT OF MONSOONAL MOISTURE FOR AFTERNOON/EVE THUNDERSTORMS IN THE MOUNTAINS/DESERTS...ESPECIALLY WED. SLOW COOLING TREND...MAINLY TOWARD SAT. NOTE...THIS WILL BE THE LAST ROUTINELY ISSUED 930 AM FORECAST DISCUSSION. THE ROUTINE 330 AM...230 PM AND 930 PM DISCUSSIONS WILL CONTINUE AND NON-ROUTINE DISCUSSIONS WILL BE ISSUED AS CONDITIONS WARRANT. .SAN...HAZARDOUS WEATHER OUTLOOK...SEE LAXSPSSGX. ATKIN
CAZ048-050-055>058-060>062-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT SAT JUL 6 2002 ...HOT WEATHER IN MOST OF EXTREME SOUTHWESTERN CALIFORNIA MONDAY AND TUESDAY... STRONG UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST BRINGING HOT WEATHER TO THE INLAND VALLEYS...MOUNTAINS AND DESERTS MONDAY AND TUESDAY. THE WARMING WILL START SUNDAY BUT THE HOTTEST DAY WILL BE MONDAY. INCREASING CLOUDS AND HUMIDITY COULD RESULT IN A LITTLE COOLING TUESDAY. HOWEVER...THE COMBINATION OF THE HEAT AND HUMIDITY WILL CAUSE THE HEAT INDEX TO MAKE IT FEEL JUST AS HOT. WHILE IT WILL ALSO WARM IN THE COASTAL AREAS...THE SEA BREEZE WILL MODERATE HIGH TEMPERATURES THERE. HIGH TEMPERATURES IN THE INLAND VALLEYS WILL REACH THE 95 TO 105 DEGREE RANGE. THE MOUNTAINS WILL BE MOSTLY IN THE 90S. THE APPLE AND YUCCA VALLEYS WILL BE 100 TO 110 WHILE THE SOUTHERN DESERTS WILL RANGE FROM 105 TO 115. SOME OF THESE TEMPERATURES WILL BE NEAR RECORD LEVELS MONDAY AND AN EXCESSIVE HEAT WARNING MAY BE NEEDED TUESDAY FOR THE COMBINATION OF HEAT AND HUMIDITY. PEOPLE IN THESE AREAS SHOULD AVOID STRENUOUS OUTDOOR ACTIVITY DURING THE HOTTEST PART OF THE DAY. DRINK PLENTY OF NON ALCOHOLIC BEVERAGES. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED AUTOMOBILES AS TEMPERATURES CAN QUICKLY RISE TO DANGEROUS LEVELS. ATKIN
CAZ048-050-055>058-060>062-070500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT SAT JUL 6 2002 ...HOT WEATHER IN MOST OF EXTREME SOUTHWESTERN CALIFORNIA MONDAY AND TUESDAY... STRONG UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST BRINGING HOT WEATHER TO THE INLAND VALLEYS...MOUNTAINS AND DESERTS MONDAY AND TUESDAY. THE WARMING WILL START SUNDAY BUT THE HOTTEST DAY WILL BE MONDAY. INCREASING CLOUDS AND HUMIDITY COULD RESULT IN A LITTLE COOLING TUESDAY. HOWEVER...THE COMBINATION OF THE HEAT AND HUMIDITY WILL CAUSE THE HEAT INDEX TO MAKE IT FEEL JUST AS HOT. WHILE IT WILL ALSO WARM IN THE COASTAL AREAS...THE SEA BREEZE WILL MODERATE HIGH TEMPERATURES THERE. HIGH TEMPERATURES IN THE WARMER INLAND VALLEYS WILL REACH THE 95 TO 105 DEGREE RANGE. THE MOUNTAINS WILL BE MOSTLY IN THE 90S. THE APPLE AND YUCCA VALLEYS WILL BE 100 TO 110 WHILE THE SOUTHERN DESERTS WILL RANGE FROM 105 TO 115. SOME OF THESE TEMPERATURES WILL BE NEAR RECORD LEVELS MONDAY AND AN EXCESSIVE HEAT WARNING MAY BE NEEDED TUESDAY FOR THE COMBINATION OF HEAT AND HUMIDITY. PEOPLE IN THESE AREAS SHOULD AVOID STRENUOUS OUTDOOR ACTIVITY DURING THE HOTTEST PART OF THE DAY. DRINK PLENTY OF NON ALCOHOLIC BEVERAGES. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED AUTOMOBILES AS TEMPERATURES CAN QUICKLY RISE TO DANGEROUS LEVELS. ATKIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2002Every state in 2002This day in weather historyWarnings in California, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303543.